MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information available, no conclusions can be made.Hernia recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in december 2015.
 
Event or Problem Description
As reported per fda: during a surgical procedure on (b)(6) 2016, the patient was implanted with xenmatrix ab.As reported, the patient started feeling symptoms like poor bowel movement which he addressed with his primary care doctor on (b)(6) 2022.This led to surgery at another hospital as the doctor had found 2 hernias during an examination.Surgery was performed, and the doctor placed a medical patch over the device.
 
Additional Manufacturer Narrative
Based on the information available, no conclusions can be made.Hernia recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 53 units released for distribution in (b)(6) 2015.Addendum: h11: this supplemental mdr is submitted to report additional and corrected information provided.Based on the information provided it appears the patient had experienced a recurrence of this right inguinal hernia prior to the implant of the xenmatrix ab graft.The initial determination remains the same, no conclusions can be made as to the degree to which the xenmatrix ab graft caused or contributed to the patient¿s hernia recurrence.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported per fda: during a surgical procedure on (b)(6) 2016, the patient was implanted with xenmatrix ab.As reported, the patient started feeling symptoms like poor bowel movement which he addressed with his primary care doctor on (b)(6) 2022.This led to surgery at another hospital as the doctor had found 2 hernias during an examination.Surgery was performed, and the doctor placed a medical patch over the device.Addendum per additional information provided: (b)(6) 2016 - per surgical case record provided the patient underwent a procedure during which removal of right inguinal mesh was performed and the patient was implanted with a xenmatrix ab graft.(b)(6) 2022 -the patient was diagnosed with recurrent right inguinal hernia and underwent robotic assisted right inguinal hernia repair with 3dmax mesh implant.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16009867
Report Number1213643-2022-00805
Device Sequence Number5784026
Product Code PIJ
UDI-Device Identifier00801741074226
UDI-Public(01)00801741074226
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue Number1151015
Device Lot NumberHUZK0560
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale